... had, I noticed it helped at first with anxiety and my OCD, but depression is still just as bad. I'm only on 10mg at the moment and my doctor doesn't want to up my dosage at the moment, I just wondered if anyone else is having sever loss of appetite? I'm not hungry at all at the moment, I don't eat breakfast or lunch, and I normally put my dinner in the bin after a few bites as I feel sick. I've had other normal side effects (tiredness, sleep problems, nausea, constipation), but the appetite one is defiantly the worst, ive always been chubby (5'6 and 12 stone), and I do want to loose weight but doing it this way is useless, any advice?
If you are still having these kinds of side effects after being on the Lexapro for 4 months, I would suggest that it doesn't agree with you and I would try another antidepressant. Have you told your doctor about these side effects?
Sounds like one of the symptoms of your depression is decreased appetite which maybe, but probably not from the Lexapro at this point. I would talk to the doctor again about your depression and see if he won't address it whether with other medication or adjusting this one.
That's is a small dosage , I believe, 10mgs of Lexapro per day. I was put on 30mgs , but cut down to 20 mgs because of the side effects. Before that I was on Celexa for a long period of time also and the psych. dr. told me that both meds. were very similar. I have Major Depression and (I would say very severe) Major Anxiety. Right now, we are trying to find something new. I , myself, was happy with Celexa, but he thinks I need to change , because of my symptoms . He started me on Viibryd , which I didn't like at all, and now I am going to try Brintellex - which are both fairly new, he told me. In comparison to your situation, I didn't have loss of appetite, but I am on Dronabinol for my chronic nausea and gastroparesis which is supposed to make you hungry. If I were you though, I would switch to another antidepressant. Ask your dr. to try another one. Have you been on any others at all?
Hi, I am on Wellbutrin XR 150mg every morning, and ever since I started this, about a year ago, I have lost around 10 lbs and my appetite has drastically reduced. I used to take Cymbalta, but I did not find it helped with my depression,( I am on these meds for that reason) I never took them both at the same time, but I can tell you that the wellbutrin did decrease my appetite.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Jun 2012 • 2 answers
Updated 4 Jul 2010 • 5 answers
Updated 27 Jul 2012 • 2 answers
Updated 30 Apr 2018 • 1 answer
Updated 7 Dec 2018 • 3 answers